MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER MICRO® BLUNT CANNULA, NON-CORING SAFETY NEEDLE; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER MICRO® BLUNT CANNULA, NON-CORING SAFETY NEEDLE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-3271-24
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the event occurred in (b)(6) 2017.The exact date is unknown.Smiths medical has received the sample device.A full evaluation is anticipated, but not yet begun, as the device is currently in transit to the investigation site.
 
Event or Problem Description
It was reported that while removing a deltec® gripper micro® blunt cannula, non-coring safety needle, the needle was exposed and stuck the clinician.It was observed that the base and the safety arm were separated.No permanent injury was reported.
 
Additional Manufacturer Narrative
One used device was received for analysis.Visual inspection was performed and revealed no discrepancies.Functional testing was performed to verify if the safety mechanism could be re-activated.Pulling the base of the sample downwards, it was attempted to place the needle retractor back into place.The base and the needle were separated, and functional testing could not be performed.The complaint was confirmed.The most probable root cause to the reported issue has been attributed to damage which occurred after the device left the manufacturing facility.While no definitive root cause to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.
 
Additional Manufacturer Narrative

Brand Name
DELTEC® GRIPPER MICRO® BLUNT CANNULA, NON-CORING SAFETY NEEDLE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6609212
Report Number3012307300-2017-01156
Device Sequence Number16353312
Product Code FPA
UDI-Device Identifier10610586029882
UDI-Public10610586029882
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-3271-24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2017
Supplement Date Received by Manufacturer04/26/2018
04/26/2018
Initial Report FDA Received Date06/02/2017
Supplement Report FDA Received Date05/25/2018
05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1